Hail, Brown
- When
- June 5, 4:09 PM CST
- Where
- Brown County, Morrill
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.933, -95.683
Reported near Morrill.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 5, 2:42 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 342 PM CDT MON JUN 5 2006 .DISCUSSION... MAIN FORECAST CHALLENGE IS THE TIMING AND MODE OF CONVECTIVE DEVELOPMENT ACROSS THE CWA THIS AFTERNOON THROUGH TONIGHT. TONIGHT...AT FORECAST TIME VISIBLE SATELLITE AND ASOS OBSERVATIONS INDICATED A FRONTAL BOUNDARY DRAPED ACROSS CENTRAL NEBRASKA. THIS BOUNDARY WILL CONTINUE MOVING SOUTHEAST THIS AFTERNOON AND THIS EVENING...SERVING AS THE PRIMARY LIFTING MECHANISM FOR CONVECTIVE DEVELOPMENT THIS EVENING AND TONIGHT ACROSS THE CWA. AN OVERNIGHT MCS THAT DISSIPATED OVER SOUTH CENTRAL NEBRASKA THIS MORNING LEFT AN OUTFLOW BOUNDARY AND MESOSCALE CONVECTIVE VORTEX IN ITS WAKE. MOISTURE MOVING IN FROM THE SOUTH HAS POOLED ACROSS MUCH OF EASTERN KANSAS WITH THIS BOUNDARY IN PLACE. DAYTIME HEATING HAS BEEN SOMEWHAT LIMITED WITH MCV MOVING EAST ALONG THE KS/NE BORDER...SO THE ATMOSPHERE REMAINS AT LEAST MARGINALLY CAPPED. DEEP MOISTURE...AND GOOD MID LEVEL LAPSE RATES HAVE MOST UNSTABLE CAPE VALUES IN THE 2000-2500 J/KG RANGE. AT THE SAME TIME WIND PROFILERS OVER NEBRASKA INDICATE MID LEVEL FLOW IS INCREASING TO 30-40 KTS AT H500. DECENT DEEP LAYER SHEAR AND GOOD INSTABILITY SET THE STAGE FOR SEVERE WEATHER OVERNIGHT...BUT THE MODE IS STILL SOMEWHAT UP IN THE AIR. INSTABILITY AND SHEAR THRESHOLDS INDICATE SUPERCELL OR LINEAR MCS POSSIBILITIES...BUT 18Z SOUNDINGS SHOW WEAKLY CURVING HODOGRAPHS AT KTOP AND KOAX. THIS MAY INDICATE THAT LINEAR MCS MODE WILL BE THE PRIMARY STORM STRUCTURE ACROSS THE CWA OVERNIGHT...HOWEVER ANY REMNANT MESOSCALE BOUNDARIES MAY ENHANCE LOW LEVEL SHEAR/HELICITY ENOUGH TO DEVELOP DISCRETE SUPERCELLS IN FRONT OF MAIN MCS. 12Z MODEL RUNS AND 20Z SPC MODERATE SEVERE WEATHER OUTLOOK INDICATE THE FOCUS FOR THE MAIN MCS WILL BE OVER NORTH CENTRAL KANSAS. PLACED LIKELY POPS OVER THE NORTHWESTERN PORTION OF THE CWA IN THE 0-6Z TIMEFRAME WITH THIS IN MIND. FORWARD PROPAGATING CORFIDI VECTORS INDICATE MCS WILL MOVE SE ACROSS CWA 6-12Z...AND HAVE MOVED LIKELY POPS ALONG WITH ITS EXPECTED PATH. KEPT SLIGHT CHANCE POPS THROUGH EAST CENTRAL KANSAS AFTER 12Z TO ACCOUNT FOR REMNANT CONVECTION OR STRATIFORM RAIN ASSOCIATED WITH POSSIBLE WAKE LOW GENERATED FROM THE MCS. BEHIND THE MCS...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE CWA...WHICH WILL END THE THREAT OF CONVECTION ACROSS THE AREA DURING THE AFTERNOON HOURS. DIDNT MAKE ANY SIGNIFICANT CHANGES TO SHORT TERM TEMPERATURES AS PREVIOUS FORECAST ANTICIPATED CONVECTION THIS EVENING AND OVERNIGHT. WEDNESDAY AND THURSDAY...H500 RIDGE BUILDS EAST OVER THE CENTRAL PLAINS BEGINNING WEDNESDAY...AND IS ANCHORED OVER WESTERN OR CENTRAL KANSAS BY THURSDAY. THIS WILL KEEP A FAIRLY WARM AND BENIGN WEATHER PATTERN IN PLACE OVER THE CENTRAL PLAINS INTO THE UPCOMING WEEKEND. A RIDGE OF HIGH PRESSURE ALSO AT THE SURFACE WILL KEEP NEARLY CALM TO NORTHERLY WINDS OVER THE CWA THROUGH THURSDAY EVENING. HIGHS WILL GENERALLY CLIMB INTO THE UPPER 80S TO LOW 90S UNDER MOSTLY CLEAR SKIES. FRIDAY AND SATURDAY...THE GFS AND EUROPEAN KEEP THE H500 RIDGE OVER THE CENTRAL PLAINS...KEEPING FAIR WEATHER IN PLACE FOR MUCH OF THE REGION. THE GFS INDICATED A FAIRLY STRONG SHORTWAVE MOVING THROUGH THE RIDGE AXIS THURSDAY NIGHT TO FRIDAY MORNING...BUT CURRENT THINKING MAINTAINS THAT THE SHORTWAVE WILL REMAIN TOO FAR NORTH OF THE CWA TO INITIATE ANY CONVECTION OVER THE AREA. THE SURFACE RIDGE WILL MOVE OFF TO THE EAST FRIDAY...BRINGING SOUTHERLY FLOW BACK THROUGH THE CWA FRIDAY AFTERNOON AND INTO SATURDAY. BUMPED HIGHS A LITTLE FRIDAY...AND UPPED TEMPERATURES 7-8 DEGREES ON SATURDAY AS SOUTHERLY FLOW WITH MOSTLY SUNNY SKIES WILL PROVIDE AN OPTIMUM MIXING ENVIRONMENT. 1000-850 AND 1000-500 THICKNESS VALUES INDICATE HIGHS APPROACHING THE CENTURY MARK OVER NORTH CENTRAL KANSAS...AND CLIMBING INTO THE MID TO UPPER 90S FURTHER EAST. HPC INDICATED SIMILAR TREND...SO SATURDAY WILL LIKELY BE THE WARMEST DAY OF THE FORECAST PERIOD. WITH MOISTURE RETURN ASSOCIATED WITH SOUTHERLY FLOW...AND HIGHS IN THE UPPER 90S...HEAT INDICES WILL CLIMB INTO THE 100S ACROSS THE CWA IF THE PATTERN HOLDS AS EXPECTED. SUNDAY THROUGH MONDAY...GFS AND EUROPEAN SEEM TO AGREE THAT THE H500 RIDGE WILL BEGIN TO BREAK DOWN SATURDAY NIGHT AND INTO SUNDAY. AS A PROGRESSIVE H500 TROUGH MOVES EAST INTO THE RIDGE AXIS. THIS TROUGH WILL AID IN THE DEVELOPMENT OF A SURFACE LOW OVER THE NORTHERN PLAINS...WHICH WILL BEGIN TO MOVE SOUTH SATURDAY NIGHT/SUNDAY MORNING AS THE H500 RIDGE BREAKS DOWN. DUE TO THE PROXIMITY OF THE SURFACE LOW AND ATTACHED FRONTAL BOUNDARY...ADDED SLIGHT CHANCE POPS TO THE NORTHERN PORTION OF THE CWA ON SUNDAY...AND THEN THROUGH THE ENTIRE CWA FOR SUNDAY AFTERNOON. WITH ZONAL FLOW ALOFT THIS BOUNDARY IS FORECAST TO REMAIN NEARLY STATIONARY ALONG THE KS/NE BORDER SUNDAY NIGHT AND INTO MONDAY. ANY LOBES OF ENERGY MOVING THROUGH THIS ZONAL FLOW MAY BE ENOUGH TO GENERATE CONVECTION ALONG THE BOUNDARY ON MONDAY. AGAIN KEPT SLIGHT CHANCE POPS OVER THE NORTHERN COUNTIES ON MONDAY...IN THE GENERAL PROXIMITY OF THE MODELED BOUNDARY LOCATION. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CDT MON JUN 5 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-062030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 330 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON APPEARS TO BE LOW. FOR TONIGHT HOWEVER...THERE CONTINUES TO BE A THREAT FOR SEVERE WEATHER. THUNDERSTORMS ARE DEVELOPING ACROSS CENTRAL NEBRASKA AND EASTERN COLORADO. IT IS EXPECTED THAT THESE THUNDERSTORMS WILL DEVELOP INTO A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA AND MOVE SOUTH SOUTHEAST INTO PARTS OF NORTH CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS. THIS CLUSTER OF THUNDERSTORMS COULD BEGIN TO AFFECT NORTH CENTRAL KANSAS AFTER 10 PM...THEN NORTHEAST AND EAST CENTRAL KANSAS AFTER MIDNIGHT. THE MOST LIKELY PATH FOR THE CLUSTER OF THUNDERSTORMS TO MOVE ACROSS APPEARS TO BE WEST OF A LINE FROM SENECA TO TOPEKA. THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS WILL BE STRAIGHT LINE WINDS OF 60 TO 70 MPH AND HAIL ONE INCH IN DIAMETER OR LARGER. AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS COULD BE ONGOING DURING THE MORNING TUESDAY. THEY ARE EXPECTED TO BE EXITING EAST CENTRAL KANSAS BEFORE NOON TUESDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED ACROSS THE ENTIRE AREA TONIGHT. WOLTERS
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 452 PM CDT MON JUN 5 2006 KSZ012-052215- BROWN- 452 PM CDT MON JUN 5 2006 THROUGH 530 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 15 MPH ACROSS NORTHERN BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE RESERVE AND ROBINSON.
The Topeka radar (KTWX), 114 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
4 hail. Local standard time, as filed.
Reported near Morrill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514553, 5514554, 5514555, 5514556.